MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 94-0025
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Inadequate Osseointegration (2646); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # :(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary tkr on (b)(6) 2012 where a pfc cr porocoat and a cemented tibial tray with cr fixed insert was utilised.Patient has reported that they were never really happy with their knee replacement and have been experiencing ongoing pain with acute flare ups from time to time when the knee became swollen and particularly painful.The knee has been scoped in the past (date unknown) and samples taken.No bugs have been grown.A decision was made to revise the knee.On opening the knee, all components appeared well fixed.The knee was a little loose on the lateral side at 90 degrees of flexion.No wear was evident on the insert bearing and scar tissue surrounded the patella component.When the femur was removed, it appeared that there was little if any boney ingrowth into the porous coating.It appeared to be covered in a fibrous tissue.The tibia was well fixed.The knee appeared tight, particularly in flexion.An attune revision system was utilised with stems and sleeves on both sides.The femur was externally rotated slightly to close up the lateral flexion gap.The patella was left in situ.
 
Event or Problem Description
1.It was indicated in the event description that all components appeared well fixed but it also stated that, "there was little if any boney ingrowth into the porous coating" when the femur was removed.Please clarify if there was loosening involved in this event.Answer: the femoral component appeared well fixed and was not overtly loose ¿ no movement was detected ¿ when the surgeon worked around the femur to free the femoral component ¿ the femur finally was removed and the underside of the femur examined ¿ the porocoat did not show any signs of boney ingrowth, but rather a fibrous tissue ingrowth ¿ so i can assume then that the femur my have been loose from the time of the original index revision and that the fibrous tissue ingrowth was the result! 2.It was reported that the knee has been scoped in the past and that samples were taken.Please verify if any of the products were revised/explanted during this event.Answer: no, no implants were revised and at this stage, and i was not made aware of the scope procedure.3.Was the cement product manufactured by depuy? if yes, please provide the quantity, part and lot numbers of the cement.Answer: no, the cement was not a depuy product (the femur was obviously cementless with the tibia and patella being cemented).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d10 and h6 (patient).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (device).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
SIG C/R POROCOAT FEM RT SZ 5
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11995832
Report Number1818910-2021-12588
Device Sequence Number922822
Product Code MBH
UDI-Device Identifier10603295223498
UDI-Public10603295223498
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number94-0025
Device Catalogue Number940025
Device Lot Number138990
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer06/20/2021
08/24/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/05/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR CEMENT.; PFC*SIGMA/OV/DOME PAT 3PEG,35.; SIG MOD TIB TRAY CEM COCR 4.; SIGMA CRVD GVF INS 4 8MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR